New York Journal of Mathematics
Volume 26 (2020), 129-137


György Pál Gehér, Zsigmond Tarcsay, and Tamás Titkos

Maps preserving absolute continuity and singularity of positive operators

view    print

Published: February 3, 2020.
Keywords: Positive operators, absolute continuity, singularity.
Subject: Primary: 47B49; Secondary: 47B65, 15A04, 15A86.

In this paper we consider the cone of all positive, bounded operators acting on an infinite dimensional, complex Hilbert space, and examine bijective maps that preserve absolute continuity in both directions. It turns out that these maps are exactly those that preserve singularity in both directions. Moreover, in some weak sense, such maps are always induced by bounded, invertible, linear- or conjugate linear operators of the underlying Hilbert space. Our result gives a possible generalization of a recent theorem of Molnar which characterizes maps on the positive cone that preserve the Lebesgue decomposition of operators.


Gy. P. Gehér was supported by the Leverhulme Trust Early Career Fellowship (ECF-2018-125), and also by the Hungarian National Research, Development and Innovation Office (Grant no. K115383). Zs. Tarcsay was supported by DAAD-TEMPUS Cooperation Project "Harmonic Analysis and Extremal Problems'' (Grant no. 308015) and by Thematic Excellence Programme, Industry and Digitization Subprogramme, NRDI Office, 2019. T. Titkos was supported by the Hungarian National Research, Development and Innovation Office NKFIH (grant no. PD128374 and grant no. K115383), by the János Bolyai Research Scholarship of the Hungarian Academy of Sciences, and by the ÚNKP-19-4-BGE-1 New National Excellence Program of the Ministry for Innovation and Technology.

Author information

György Pál Gehér:
Department of Mathematics and Statistics
University of Reading, Whiteknights
P.O. Box 220, Reading RG6 6AX, United Kingdom


Zsigmond Tarcsay:
Department of Applied Analysis and Computational Mathematics
Eötvös Loránd University
Pázmány Péter sétány 1/c., Budapest H-1117, Hungary


Tamás Titkos:
Alfréd Rényi Institute of Mathematics
Reáltanoda u. 13-15., Budapest H-1053, Hungary, and
BBS University of Applied Sciences
Alkot-mány u. 9., Budapest H-1054, Hungary